Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering from depression, tinnitus, dry eyes. Taking citalopram. Lower dosage?

I am a 62 yr young female, who has taken citalopram 40 mg for several years, and it works well for my depression . After reading online that they now say people over 60 should not take 40 mg any longer because of heart issues, and to drop to 30 mg, I need some professional advice. Will 30 mg be enough to address the depression? I also have severe tinnitus in both ears (maddening) and dry eyes . Is this a side affect? Would another brand be safer with less side affects? Thank you for your advice.
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Yes 30mg is sufficient. It is relatively safe drug in old age. It may cause agitation or anxiety but not dryness in eyes or tinnitus. You need to consult respective specialist (eye and ENT doctor) for your problems.
Answered: Sat, 24 Nov 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor